Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 3, 2017, 7:14 PM CDT for Washington County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 7:14 PM CDT (00:14 UTC)
- Expired
- Aug 3, 2017, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Washington County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS84 KTSA 040014 SPSTSA Special Weather Statement National Weather Service Tulsa OK 714 PM CDT THU AUG 3 2017 OKZ055-056-040045- Nowata OK-Washington OK- 714 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON AND WESTERN NOWATA COUNTIES UNTIL 745 PM CDT... At 714 PM CDT, a strong thunderstorm was located over Dewey, moving east at 25 mph. Dime to penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bartlesville... Dewey... Copan... Wann... LAT...LON 3663 9570 3666 9600 3691 9600 3694 9568 TIME...MOT...LOC 0014Z 279DEG 24KT 3681 9595 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:22 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 3, 6:22 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 PM CDT Thu Aug 3 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Band of showers and thunderstorms will continue to drop south through northeast OK and northwest AR this evening before weakening some later this afternoon. Expect areas of MVFR conditions along with gusty downburst winds. May also see some redevelopment of storms later tonight...especially across northeast OK. && .PREV DISCUSSION... /Issued 259 PM CDT Thu Aug 3 2017/ DISCUSSION... Scattered showers and thunderstorms have developed this afternoon in the vicinity of a cold front that is currently moving across southeast Kansas. Scattered showers and thunderstorms are expected to spread into northeast Oklahoma and northwest Arkansas late this afternoon and evening as the cold front pushes to the south. There is the potential for a few of these storms to become strong to marginally severe with gusty winds and hail possible. Scattered showers and thunderstorms will continue to be possible through the night and into Friday in the vicinity of the front as it moves to near the Red River Friday afternoon. After a quite Friday evening across the region, the chances of showers and thunderstorms return late Friday night with isentropic lift occurring to the north of the surface boundary as it retreats to the north as a warm front. The scattered showers and thunderstorms will continue on Saturday north of the warm front as it continues to move north. There is a chance that the POPs are overdone for Saturday depending on how far north the warm front advances. The ECMWF and NAM both suggest that the front surges north of the area on Saturday and most of the area stays dry. The chances of showers and thunderstorms really ramp up Saturday night into Sunday as an MCS and associated cold front move into the region. Some of the storms during this time-frame will be strong to severe with strong gusty winds and large hail the concern. Locally heavy rain will also be possible The threat for showers and thunderstorms will continue next week as the front stalls near the Red River early in the week and slowly returns north across the region as we move into the middle part of next week. Additional heavy rains could be possible during this time especially across southeast Oklahoma. Temperatures are expected to be below normal for much of the forecast period. Again, temperatures on Saturday could be several degrees warmer than forecast depending on how far the warm front surges during the day on Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 83 66 87 / 60 20 10 40 FSM 71 86 68 88 / 40 40 10 30 MLC 69 86 70 89 / 30 40 10 30 BVO 64 82 63 86 / 60 10 20 40 FYV 65 80 62 82 / 50 20 10 30 BYV 63 80 60 82 / 50 20 10 40 MKO 68 84 66 87 / 40 30 10 30 MIO 63 80 63 84 / 60 10 20 50 F10 68 84 68 88 / 40 40 10 40 HHW 71 90 71 90 / 20 40 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...18
Hazardous weather outlook, Aug 3, 5:12 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 512 PM CDT Thu Aug 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 512 PM CDT Thu Aug 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon into Tonight. SEVERE THUNDERSTORM. RISK...Isolated. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms have developed over parts of Northeast Oklahoma late this afternoon ahead of a cold front expected to move into the region this evening and overnight tonight. Thunderstorm chances will spread southward across Northeast Oklahoma and Northwest Arkansas tonight as the frontal boundary pushes toward Interstate 40 by early Friday morning. Some of these storms could produce strong to marginally severe wind gusts of 60 mph and also some small size hail through the evening hours. Severe potentials should begin to decrease late this evening and overnight tonight. Across Southeast Oklahoma...isolated thunderstorm chances will remain possible mainly over the higher terrain locations into the evening hours before the loss of daytime heating. Additional thunderstorm chances will be possible overnight as the cold front moves toward Southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY THROUGH MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY AND WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms chances will continue during the day Friday across much of Eastern Oklahoma and Northwest Arkansas before the cold front pushes south of the Red River Friday evening. Storm chances quickly return late Friday night and Saturday as the frontal boundary tries to lift back northward. By Saturday night into Sunday storm chances become likely across the region ahead of another cold front forecast to push into the region Sunday night and Monday. A limited severe potential could be possible during the weekend...with a greater potential for periods of heavy rainfall over the region. Forecast rainfall amounts in the 2 to 4 inch range could be possible Saturday into Monday which could increase flash flooding concerns across Eastern Oklahoma and Northwest Arkansas. Thunderstorm chances will remain in the forecast into the middle part of next week as the frontal boundary looks to become nearly stationary near the Red River Valley. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 3, 6:05 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
605 PM CDT THU AUG 3 2017
ARZ001-OKZ057-058-062-063-032345-
Benton AR-Craig OK-Delaware OK-Ottawa OK-Mayes OK-
605 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN
MAYES COUNTIES UNTIL 645 PM CDT...
At 604 PM CDT, a strong thunderstorm was located 5 miles southwest of
Honey Creek State Park, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Jay... Grove...
Gravette... Decatur...
Salina... Langley...
Bernice... Ketchum...
Spavinaw... Disney...
Pensacola... Hoot Owl...
Honey Creek State Park... Cherokee State Park...
Bernice State Park... Cleora...
Chloeta... Maysville...
Spavinaw State Park... Centerton...
LAT...LON 3671 9463 3669 9462 3650 9462 3650 9444
3634 9429 3621 9521 3657 9519
TIME...MOT...LOC 2304Z 319DEG 16KT 3653 9486Special weather statement, Aug 3, 6:30 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 PM CDT THU AUG 3 2017
OKZ054-059>064-066>070-040000-
Tulsa OK-Adair OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-
Rogers OK-Delaware OK-Pawnee OK-Wagoner OK-Mayes OK-Creek OK-
630 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHERN
DELAWARE...SOUTHEASTERN OSAGE...CREEK...SOUTHERN MAYES...ADAIR...
WAGONER...CHEROKEE...SOUTHEASTERN PAWNEE...NORTHERN MUSKOGEE...
NORTHERN OKMULGEE AND TULSA COUNTIES UNTIL 700 PM CDT...
At 627 PM CDT, an outflow boundry out ahead of a broken line of
thunderstorms was located along a line extending from Sportsmen
Acres Community to 2 miles northwest of Oilton. Movement was south
at 35 mph.
Winds in excess of 40 mph will be possible along and behind the
outflow boundary and also within the broken line of thunderstorms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Sand Springs...
Claremore... Tahlequah...
Okmulgee... Wagoner...
Bristow... Stilwell...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Catoosa... Fort Gibson...
Verdigris... Mannford...
This includes Interstate 44 between mile markers 178 and 246.
LAT...LON 3627 9640 3629 9459 3577 9450 3564 9662
3616 9662 3616 9680
TIME...MOT...LOC 2327Z 344DEG 31KT 3625 9527 3612 9661Special weather statement, Aug 3, 6:34 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
634 PM CDT THU AUG 3 2017
ARZ001-002-010-011-040000-
Carroll AR-Madison AR-Benton AR-Washington AR-
634 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN MADISON...
CARROLL AND NORTHERN WASHINGTON COUNTIES UNTIL 700 PM CDT...
At 634 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Roberson Hollow to 3 miles southeast
of Garfield to 5 miles east of Siloam Springs. Movement was southeast
at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Berryville...
Eureka Springs... Bella Vista...
Lowell... Farmington...
Pea Ridge... Gentry...
Green Forest... Tontitown...
Bethel Heights... Gravette...
Cave Springs... Decatur...
Highfill... Garfield...
This includes Interstate 49 between mile markers 59 and 84, and
between mile markers 86 and 93.
LAT...LON 3606 9394 3596 9453 3633 9459 3649 9441
3650 9330 3625 9330
TIME...MOT...LOC 2334Z 293DEG 16KT 3646 9334 3641 9395 3617 9444Special weather statement, Aug 3, 6:44 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
644 PM CDT THU AUG 3 2017
OKZ061-062-040030-
Rogers OK-Mayes OK-
644 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS AND NORTHWESTERN MAYES
COUNTIES UNTIL 730 PM CDT...
At 644 PM CDT, a strong thunderstorm was located near Oologah, moving
southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Claremore... Pryor...
Owasso... Pryor Creek...
Chelsea... Oologah...
Foyil... Talala...
Bushyhead...
This includes Interstate 44 between mile markers 248 and 269.
LAT...LON 3654 9533 3629 9529 3628 9581 3639 9581
3640 9579 3642 9579 3642 9581 3653 9581
3660 9557 3660 9555
TIME...MOT...LOC 2344Z 308DEG 17KT 3648 9569Special weather statement, Aug 3, 7:03 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
703 PM CDT THU AUG 3 2017
ARZ001-002-010-011-040030-
Carroll AR-Madison AR-Benton AR-Washington AR-
703 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON...NORTHERN
MADISON...CARROLL AND WASHINGTON COUNTIES UNTIL 730 PM CDT...
At 703 PM CDT, strong thunderstorms were located along a line
extending from near Roberson Hollow to 6 miles southeast of Siloam
Springs. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Berryville...
Huntsville... Eureka Springs...
Lowell... Farmington...
Prairie Grove... Gentry...
Green Forest... Elkins...
Tontitown... Bethel Heights...
West Fork... Lincoln...
Cave Springs... Decatur...
This includes Interstate 49 between mile markers 49 and 84, and
between mile markers 86 and 87.
LAT...LON 3612 9348 3608 9348 3578 9450 3632 9456
3650 9337 3650 9330 3613 9330
TIME...MOT...LOC 0003Z 335DEG 18KT 3645 9328 3615 9444Special weather statement, Aug 3, 7:14 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 714 PM CDT THU AUG 3 2017 OKZ055-056-040045- Nowata OK-Washington OK- 714 PM CDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON AND WESTERN NOWATA COUNTIES UNTIL 745 PM CDT... At 714 PM CDT, a strong thunderstorm was located over Dewey, moving east at 25 mph. Dime to penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bartlesville... Dewey... Copan... Wann... LAT...LON 3663 9570 3666 9600 3691 9600 3694 9568 TIME...MOT...LOC 0014Z 279DEG 24KT 3681 9595
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:03 PM CDT | Special Weather Statement | TSA | Benton, Carroll, Madison, Washington | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.